Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 90, NWS Charleston, WV

August 2, 2014Cabell County, Lincoln County, Mason County, West Virginia; Lawrence County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Aug 2, 2014, 4:16 PM EDT for Cabell County, Lincoln County, Mason County, West Virginia; Lawrence County, Ohio. It was in force for 44 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2014, 4:16 PM EDT (20:16 UTC)
Expired
Aug 2, 2014, 5:00 PM EDT
In force
44 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Lawrence County, OH, Cabell County, WV, Lincoln County, WV, Mason County, WV

The radar

The Charleston,WV radar (KRLX), 51 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 4:16 PM EDTTSTM WND DMG1 Wnw Proctorville, OHTREES DOWN ALONG ROUTE 243
Aug 2, 4:18 PM EDTTSTM WND DMGHuntington, WVTREES DOWN ON 9TH AVE...POWER LINES DOWN ON 8TH AVE
Aug 2, 4:20 PM EDTTSTM WND DMGHuntington, WVLARGE TREE LIMB FELL ON TRUCK NEAR 9TH AVE AND 24TH ST
Aug 2, 4:27 PM EDTTSTM WND GST 50Huntington, WVESTIMATED 50 MPH WIND GUSTS IN CITY OF HUNTINGTON. SMALL BRANCHES DOWN
Aug 2, 4:29 PM EDTHAIL 1Proctorville, OHQUARTER SIZE HAIL OBSERVED. SMALL BRANCHES BLOWN DOWN
Aug 2, 4:35 PM EDTTSTM WND DMGBarboursville, WVPOWER LINES AND TREES DOWN ALONG MCCOMAS AND MARTHA ROADS IN BARBOURSVILLE
Aug 2, 4:35 PM EDTTSTM WND DMGOna, WVTREES DOWN ALONG HOWELLS MILL ROAD
Aug 2, 4:52 PM EDTTSTM WND DMG6 Sw Fraziers Bottom, WVTREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WUUS51 KRLX 022016
SVRRLX
OHC087-WVC011-043-053-022100-
/O.NEW.KRLX.SV.W.0090.140802T2016Z-140802T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
416 PM EDT SAT AUG 2 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CABELL COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HUNTINGTON...
  NORTH CENTRAL LINCOLN COUNTY IN WEST VIRGINIA...
  EXTREME SOUTH CENTRAL MASON COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...PROCTORVILLE...CHESAPEAKE...

* UNTIL 500 PM EDT

* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTH OF CHESAPEAKE...
  MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ONA...MILTON AND BARBOURSVILLE.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
10 AND 29 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3855 8206 3830 8210 3842 8252 3859 8258
TIME...MOT...LOC 2015Z 275DEG 20KT 3852 8239

$$

08
2 follow-up statements
379 
WWUS51 KRLX 022042
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
442 PM EDT SAT AUG 2 2014

OHC087-022051-
/O.CAN.KRLX.SV.W.0090.000000T0000Z-140802T2100Z/
LAWRENCE OH-
442 PM EDT SAT AUG 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
IN SOUTHEAST OHIO IS CANCELLED...

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3844 8241 3844 8234 3846 8232 3857 8230
      3855 8206 3830 8210 3840 8242
TIME...MOT...LOC 2041Z 275DEG 20KT 3851 8221

$$

WVC011-043-053-022100-
/O.CON.KRLX.SV.W.0090.000000T0000Z-140802T2100Z/
MASON WV-LINCOLN WV-CABELL WV-
442 PM EDT SAT AUG 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CABELL...NORTH CENTRAL LINCOLN AND EXTREME SOUTHWESTERN MASON
COUNTIES...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GREEN BOTTOM...OR 8
MILES NORTHEAST OF PROCTORVILLE...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILTON

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
11 AND 29 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3844 8241 3844 8234 3846 8232 3857 8230
      3855 8206 3830 8210 3840 8242
TIME...MOT...LOC 2041Z 275DEG 20KT 3851 8221

$$

08
057 
WWUS51 KRLX 022115
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
515 PM EDT SAT AUG 2 2014

WVC011-043-053-022115-
/O.EXP.KRLX.SV.W.0090.000000T0000Z-140802T2100Z/
MASON WV-LINCOLN WV-CABELL WV-
515 PM EDT SAT AUG 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR CABELL...NORTH CENTRAL LINCOLN
AND EXTREME SOUTHWESTERN MASON COUNTIES HAS EXPIRED...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
11 AND 30 IN WEST VIRGINIA.

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3844 8241 3844 8234 3846 8232 3857 8230
      3855 8206 3830 8210 3840 8242
TIME...MOT...LOC 2042Z 275DEG 20KT 3851 8220

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:19 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 2, 2:19 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
219 PM EDT SAT AUG 2 2014

.SYNOPSIS...
AN UPPER LEVEL LOW CROSSES TONIGHT INTO SUNDAY.  WEAK HIGH PRESSURE
PASSES EARLY NEXT WEEK. A COLD FRONT CROSSES MID WEEK.  A STRONGER
HIGH THEN BUILDS IN TO CLOSE OUT THE WORK WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
THE HRRR SEEMS TO HAVE THE BEST HANDLE ON WHAT IS CURRENTLY GOING ON
ALTHOUGH NONE OF THE MODELS SEEM TO BE GRASPING WHAT APPEARS TO BE A
LINE OF SHOWERS AND THUNDERSTORMS JUST AHEAD OF AN UPPER LEVEL
TROUGH APPROACHING THE MIDDLE OHIO VALLEY.  THAT TROUGH BECOMES A
CLOSED LOW AT TIMES AS IT MOVES ACROSS TONIGHT.  IT THEN OPENS UP
AND PULLS OUT OF THE AREA ON SUNDAY.

HAVE THE ASSOCIATED CONVECTION WANING WITH THE SUNSET TONIGHT...THEN
REFIRING A BIT DURING THE HEATING OF THE DAY SUNDAY...BEFORE
TRENDING DRIER FROM THE W LATE IN THE DAY...AS THE SYSTEM BEGINS
PULLING OUT OF THE AREA.  WILL HAVE TO WATCH THE SLOWER CELL
MOVEMENT AS THE FLOW IN THE COLUMN WEAKENS UNDERNEATH THE UPPER
LEVEL TROUGH AXIS.

TEMPERATURES LOOKED GOOD IN LIGHT OF THE LATEST GUIDANCE.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
SHORTWAVE ENERGY PUSHES OFF TO THE EAST BEGINNING OF THE
PERIOD...WITH DRIER WEATHER AS HIGH PRESSURE BUILDS IN. FLOW WILL
TURN MORE SOUTHEASTERLY LATER IN THE DAY MONDAY...WITH UPSLOPE
SHOWERS POSSIBLE OVER THE HIGHER TERRAIN COUNTIES.

UNSETTLED WEATHER WILL RETURN TO THE AREA TUESDAY THROUGH THURSDAY
AS A FRONTAL BOUNDARY SAGS SOUTH ACROSS THE AREA. STILL SOME
TIMING...PLACEMENT DIFFERENCES AMONG THE MODELS...AND FOLLOWED THE
TREND OF THE ECMWF IN TERMS OF POPS...WHICH IS SLOWER...AND NOT AS
COOL AS THE GFS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UNCERTAINTY EXISTS IN THE LONG TERM PERIOD CONCERNING THE SOUTHWARD
EXTENT OF A FRONTAL BOUNDARY MID WEEK...AND THE APPROACH OF ANOTHER
SYSTEM...THAT SHOULD AFFECT THE AREA TOWARDS THE END OF THE PERIOD.
KEPT A BROAD BRUSH OF POPS...AND OVERALL UNSETTLED WEATHER TREND
DURING THE EXTENDED PERIOD.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THUNDERSTORMS ARE LIKELY TOO INCREASE IN AREA COVERAGE IN THE HEAT
OF THE AFTERNOON...AND IN RESPONSE TO AN UPPER LEVEL TROUGH
APPROACHING FROMM THE W.  THESE STORMS WILL DISSIPATE AFTER SUNSET.
DENSE VALLEY FOG IS LIKELY OVERNIGHT INTO SUNDAY MORNING.  MVFR
STRATOCU MAY ALSO SHOW UP OVER EASTERN WV TONIGHT.

SUNDAY WILL BE A MAINLY VFR DAY ONCE THE FOG BURNS OFF...AS THE
UPPER LEVEL TROUGH PULLS OUT OF THE AREA...WITH ISOLATED TO
SCATTERED CONVECTION MOVING EWD.

FLOW SFC AND ALOFT WILL BE LIGHT AND VARIABLE...BECOMING LIGHT NW
ALOFT OVERNIGHT AND SUNDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: MEDIUM TO HIGH.

ALTERNATE SCENARIOS: TIMING AND PLACEMENT OF CONVECTION MAY VARY
INTO THIS EVENING.  TIMING AND EXTENT OF FOG MAY VARY...ALTHOUGH
CONFIDENCE IN DENSE FOG IN GENERAL IS HIGH.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    L
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    L
BKW CONSISTENCY  H    H    H    H    H    H    H    M    M    M    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    L    L    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    L

AFTER 18Z SUNDAY...
VLIFR IN DENSE RIVER VALLEY FOG OVERNIGHT AND EARLY MORNING AS FOG
SEASON IS UPON US...AND WEAK HIGH PRESSURE BUILDS ACROSS THE AREA
EARLY NEXT WEEK.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/RPY/30
NEAR TERM...TRM
SHORT TERM...SL
LONG TERM...SL
AVIATION...TRM
Hazardous weather outlook, Aug 2, 2:59 AM EDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
259 AM EDT SAT AUG 2 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-030700-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
259 AM EDT SAT AUG 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 2:24 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
224 PM EDT SAT AUG 2 2014

OHZ083-084-021915-
JACKSON OH-VINTON OH-
224 PM EDT SAT AUG 2 2014

...SPECIAL WEATHER STATEMENT FOR VINTON AND NORTHERN JACKSON COUNTIES
IN SOUTHEAST OHIO UNTIL 315 PM EDT...

AT 216 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS 11 MILES WEST OF
MCARTHUR.  THIS LINE OF STORMS IS NEARLY STATIONARY.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR EAGLE MILLS AND ALLENSVILLE THROUGH AT
LEAST 315 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3921 8277 3937 8275 3937 8274 3937 8264
      3938 8263 3938 8252 3940 8251 3939 8230
      3933 8229 3910 8252 3899 8274 3913 8280

08
Special weather statement, Aug 2, 2:37 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
237 PM EDT SAT AUG 2 2014

KYZ101-102-021915-
CARTER KY-GREENUP KY-
237 PM EDT SAT AUG 2 2014

...SPECIAL WEATHER STATEMENT FOR GREENUP AND CENTRAL CARTER COUNTIES
UNTIL 315 PM EDT...

AT 230 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
7 MILES NORTH OF CARTER CAVES STATE PARK...MOVING EAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
THUNDERSTORMS. EXPECT INTENSE LIGHTNING FROM THESE THUNDERSTORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE THUNDERSTORMS WILL BE NEAR GESLING AROUND 245 PM...LETITIA
AROUND 250 PM...WARNOCK AROUND 305 PM...WARNOCK AROUND 310 PM AND
OLDTOWN AROUND 315 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
156 AND 171 IN KENTUCKY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3842 8324 3847 8319 3850 8319 3856 8310
      3863 8308 3868 8304 3870 8304 3871 8303
      3854 8276 3821 8308 3823 8313 3836 8325

08
Special weather statement, Aug 2, 3:28 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
328 PM EDT SAT AUG 2 2014

KYZ101>103-OHZ087-WVZ005-022030-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-WAYNE WV-
328 PM EDT SAT AUG 2 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN GREENUP...EASTERN
CARTER AND BOYD COUNTIES IN KENTUCKY...AND SOUTHERN LAWRENCE COUNTY
IN SOUTHEAST OHIO...AND NORTHWESTERN WAYNE COUNTY IN WEST VIRGINIA
UNTIL 430 PM EDT...

AT 317 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED 7
MILES NORTHEAST OF GRAYSON...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
THUNDERSTORM. VERY HEAVY RAIN WILL FALL FROM THIS THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

EXPECT INTENSE LIGHTNING FROM THIS THUNDERSTORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS THUNDERSTORM WILL BE NEAR PRINCESS...RUSH...AND RACELAND AROUND
335 PM...GARNER...AND FLATWOODS AROUND 340 PM...CANNONSBURG...
SUMMIT...BELLEFONTE...AND RUSSELL AROUND 345 PM AND MAVITY AROUND 350
PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 173 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 5 IN
WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3855 8283 3853 8238 3843 8243 3841 8250
      3837 8246 3823 8252 3825 8261 3826 8261
      3827 8263 3826 8267 3833 8294

08

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:58 PM EDTSevere Thunderstorm WarningRLXKanawha, Putnam62 min
Aug 2, 6:00 PM EDTFlash Flood WarningRLXKanawha3 hr
Aug 2, 6:14 PM EDTSpecial Weather StatementRLXWyoming61 min
Aug 2, 6:20 PM EDTSpecial Weather StatementRLXFayette, Nicholas55 min
Aug 2, 7:42 PM EDTFlash Flood WarningRLXBraxton, Lewis, Upshur3 hr
Aug 2, 2:24 PM EDTSpecial Weather StatementRLXVinton51 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.